The past three months have not been bad, but it's also had a fair share of dips. Said dips were rather ridiculously strong when they came one, to the degree that I am uncomfortable sharing them. But hey, I made it through. I just haven't had the drive to write. And if I lack a proper cathartic release from penning these entries, then perhaps it just shouldn't be done. But here I am again, feeling the need.
Realistically, I have been doing well because I have been so busy and distracted with school. It is my full-time job. And it continues to kick my ass. Academic success came so much easier 15 years ago when I was younger and fresher. Sometimes my brain feels like sludge, as I struggle to understand and put to memory, while the youth around me comments on how easy things have been. Frustrating! But it's the bed I have made. When I was younger, I could breeze through classes with little or no studying. Now I am finding myself committing more and more time to it and and still struggling. The struggle part sucks, but the beneficial work/study ethic I am bringing back (from my professional days) is something that is going to be useful, so it is a net gain.
I'm still working toward getting a job for summertime. I cannot imagine being home all summer. That would shatter my streak and call up a major relapse. I have no doubt. So, hopefully I get the job and/or take a summer class.
I had a recent adjustment in medications. Both the doctor and I are hesitant to make large changes, especially because I am fairly stable right now, but my Lamictal is a very high dose and he suspects that it is causing my hands to shake. The shaky hands are ridiculous, embarrassing, and a hindrance at times. It is a long-term goal of mine to get rid of the shakes. He also upped one of my other medications that helps my concentration. Honestly, I think that med also adds to my shaking hands, but he does not.
I got a lithium level for the first time in a year or two, and even though I am on a very high dosing my level is at 0.5 (0.6-1.2 is the therapeutic range). Oddly enough if I take more than that, which I have at times, I get up into the therapeutic range and become toxic enough that I vomit. So much fun. But I know how much the lithium truly helps. Of course I know for sure it's related to my shaking hands, but I have also proven to myself that taking a daily teaspoon of safflower oil helps with that. I cannot explain why that works, but it truly does.
Well, the day is calling. And off I go.
This post first appeared on Somehow Forward - My Struggle With Bipolar Depression And Suicide, please read the originial post: here